What exactly is the temporary problem? Why are you taking so much calcium? If you are worried at all, you should go to the doctor. Get a bone density test and bone scan. Get your calcium level tested, also.
Have your vit D levels checked. I did for the same exact situtation and I was very low. Vit D enables the calcium to be absorbed. I'm feeling better now that I'm on D3 suppliments. Good luck.
My girlfriend had her thyriod removed about a year ago and had all sorts of problems with her calcium and the bodies ability to take up the calcium from the tablets and they had to give her another smaller tablet (says the calcium tablets 8 four times a day where like horse tablets) to help the absorption in the end she was able to bring her tablets down to two 4 times a day with the help of this other tablet. I can ask her for you if you wish.
I had to take boatloads of calcium & vit d at first. Now, 18 months later I still take them, probably more than average, but a lot less then I once had to. Routine bloodwork showed PTH level steadily came back up and calcium levels in blood steadily improved. A dexa scan, done about the 1 year mark, showed bone density has improved from a prior level of osteopenea.
It was frustrating, but I kept getting assured things would improve because my PTH level was always moving up. Apparently that showed the parathyroid glands still had the ability to put out hormome, indicating they hadn't died during surgery. Had they died, I would've had to remain at the higher levels of calcium & vit d intake. Though that would have been a pain, it was still better than living with what life would have been without surgery.
I'm not sure if my situation is average but I just wanted to give you an idea.
Also, calcium doesn't work without magnesium. We have an aquarium business and always tell our customers this when testing water. It never occurred to me that this might apply to humans too. But I use to have really crackly ankles and take calcium supplents with no improvement. Now I take weekly epson salt paths and my skin cleared and crackles went away. It must have been the magnesium from the epson salt. And I feel so calm.
I contacted my girlfriend and she said what fixed her problem was taking Rocaltrol along with the calcium tablets and she has had no problems at all since then so there is a light at the end of the tunnel when you get it right.
Not sure what 'epsom salt paths' are? If it's taking epsom salts internally, I would hestitate to do that. It's laxative effect might be too depleting.
Magnesium is something I also had to take a lot of (continued from above) but have been able to taper off on that and only take it as needed for leg cramps.
Actually, I would talk to the doctor before starting to take magnesium - as too much is as unhealthy as too little.